Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 55, NWS Tampa Bay, FL

May 28, 2008

NWS Tampa Bay, FL issued this red flag warning at May 28, 2008, 4:55 PM EDT. It took effect at May 28, 2008, 5:00 PM EDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2008, 4:55 PM EDT (20:55 UTC)
In effect from
May 28, 2008, 5:00 PM EDT
Expired
May 28, 2008, 8:00 PM EDT
In force
3 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 282055
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
455 PM EDT WED MAY 28 2008

...RED FLAG WARNING FOR LEVY COUNTY DUE TO FOUR OR MORE HOURS OF
RH BELOW 35 PERCENT THROUGH 8 PM EDT...

.PERSISTENT EASTERLY FLOW...ALONG WITH WARM TEMPERATURES...HAVE
COMBINED TO PRODUCE CRITICAL RH VALUES OVER LEVY COUNTY. THE LOW
RH VALUES WILL CONTINUE UNTIL EARLY EVENING.

FLZ039-290000-
/O.NEW.KTBW.FW.W.0055.080528T2100Z-080529T0000Z/
LEVY-
455 PM EDT WED MAY 28 2008

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT
THIS EVENING. 

AROUND FOUR HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT ARE
EXPECTED THIS AFTERNOON THROUGH THIS EARLY EVENING. SEVERAL
LOCATIONS HAVE EXPERIENCED AN HOUR OR TWO OF CRITICAL RH
THRESHOLDS...WITH THREE MORE HOURS EXPECTED. EAST WINDS OF 8 TO 12
MPH WILL ACCOMPANY THE LOW RH VALUES.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$
1 follow-up statement
000 
WWUS82 KTBW 282353
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
753 PM EDT WED MAY 28 2008


FLZ039-290100-
/O.EXP.KTBW.FW.W.0055.000000T0000Z-080529T0000Z/
LEVY-
753 PM EDT WED MAY 28 2008

...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING. 

WITH THE SETTING OF THE SUN AND COOLING TEMPERATURES RED FLAG
CONDITIONS HAVE COME TO AN END...THUS THE WARNING WILL BE ALLOWED
TO EXPIRE AT 8 PM EDT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 28, 1:22 PM EDT, 3 hours 33 minutes earlier.

Area forecast discussion, May 28, 1:22 PM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
122 PM EDT WED MAY 28 2008

.SHORT TERM...(TONIGHT - FRIDAY)...MID/UPPER LEVEL RIDGING WILL REMAIN
OVER THE AREA THROUGH THE PERIOD WITH SURFACE HIGH PRESSURE
CONTINUING TO RIDGE WEST FROM WELL OUT IN THE ATLANTIC OCEAN.  THIS
WILL KEEP A RATHER DRY SUBSIDENT AIRMASS ACROSS THE REGION THROUGH
FRIDAY WITH SOME SCATTERED TO BROKEN CUMULUS/ALTOCUMULUS DEVELOPING
AND MOVING ACROSS THE AREA.  EXCEPTION IS THIS EVENING AND THURSDAY
AFTERNOON WITH MODELS CONTINUING TO SHOW SOME DEEPER
MOISTURE...PRECIPITABLE WATER VALUES 1.5 TO 1.7 INCHES...MOVING WEST
NORTHWEST INTO THE SOUTHERN ZONES AND THEN OUT INTO THE GULF.  THIS
COMBINED WITH DAYTIME HEATING AND THE SEA BREEZE COULD LEAD TO A FEW
SHOWERS/THUNDERSTORMS ALONG THE COAST AND OVER THE ADJACENT GULF
WATERS LATER THIS AFTERNOON AND EVENING AND AGAIN DURING THURSDAY
AFTERNOON AND EVENING.  FOR NOW WILL CONTINUE WITH SILENT 10 POPS
FOR LATER TODAY AND 20 POPS ACROSS CHARLOTTE AND LEE COUNTIES FOR
THURSDAY AFTERNOON AND EARLY EVENING.

DAYTIME HIGH TEMPERATURES WILL BE MAINLY IN THE UPPER 80S TO LOWER
90S...EXCEPT A FEW DEGREES COOLER ALONG THE COAST WHERE THE SEA
BREEZE IS EXPECTED TO DEVELOP EACH AFTERNOON.  OVERNIGHT LOWS WILL BE
IN THE MID 60S TO MID 70S.

.LONG TERM (FRIDAY NIGHT - WEDNESDAY)...FIRST...THE AREA OF LOW
PRESSURE ON THE PACIFIC SIDE OF CENTRAL AMERICA CONTINUES TO
ORGANIZE. MODELS ARE STILL STRUGGLING WITH HOW MUCH...IF ANY OF
THE CIRCULATION WILL SURVIVE ASSUMING IT CROSSES INTO THE GULF OR
CARIBBEAN SEA...BUT THE LATEST GFS AND ECMWF KEEP THE EFFECTS OUT
OF OUR AREA THROUGH AT LEAST WEDNESDAY.

OTHERWISE...A RIDGE OF HIGH PRESSURE AT THE SURFACE ALONG 30 NORTH
LATITUDE ON SATURDAY WILL SHIFT SOUTH AND SETTLE ACROSS CENTRAL
FLORIDA BY SUNDAY AND SOUTH FLORIDA ON MONDAY. A WEAK FRONTAL
BOUNDARY WILL SLIDE BY TO THE NORTH OF OUR AREA MONDAY...BUT WILL
HAVE LITTLE IF ANY IMPACT ON OUR WEATHER. ONCE THE FRONTAL BOUNDARY
MOVES OUT INTO THE ATLANTIC...THE RIDGE OF HIGH PRESSURE WILL BUILD
OVER THE REGION AGAIN. THIS TYPE OF PATTERN IS TYPICALLY DRY...AND
MEX POPS HAVE BEEN COMING DOWN WITH EACH RUN. WE WILL KEEP SATURDAY
DRY EVERYWHERE...ALTHOUGH WE COULD STILL SEE SOME LATE DAY SHOWERS
ALONG THE SEA BREEZE BOUNDARY IN CHARLOTTE AND LEE COUNTIES. OVERALL
COVERAGE WOULD BE 10 PERCENT OR LESS. WE ARE STILL EXPECTING
MOISTURE TO INCREASE ENOUGH FOR SLIGHT CHANCE POPS EACH AFTERNOON
NEXT WEEK...BUT MODELS DONT REALLY SUPPORT MUCH MORE THAN THAT. I
HAVE REDUCED POPS TO 20 PERCENT FOR THE REST OF THE FORECAST.

TEMPERATURES WILL RUN WITHIN A DEGREE OR TWO OF AVERAGE THROUGH THE
PERIOD.

&&

.AVIATION...NO AVIATION CONCERNS NEXT 24 HOURS.

&&

.MARINE...SURFACE HIGH PRESSURE RIDGE AXIS TO THE NORTH OF THE
FORECAST AREA WILL MAINTAIN AN OVERALL EASTERLY WIND FLOW INTO
THURSDAY WITH A SURGE EXPECTED DURING THE OVERNIGHT HOURS TONIGHT
AND AGAIN WEDNESDAY NIGHT.  LIGHTER WINDS/SEAS WITH AN AFTERNOON SEA
BREEZE ARE EXPECTED FRIDAY THROUGH SUNDAY AS THE SURFACE HIGH
SETTLES OVER THE AREA.

&&

.FIRE WEATHER...RELATIVE HUMIDITY VALUES COULD FALL BELOW 35 PERCENT
FOR A FEW HOURS THIS AFTERNOON AND AGAIN THURSDAY...BUT NOT EXPECTED
TO MEET RED FLAG WARNING DURATIONS OF 4 HOURS OR MORE.  BY FRIDAY
LOW LEVEL MOISTURE WILL BE ON THE INCREASE WITH NO FIRE WEATHER
PROBLEMS ANTICIPATED THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  72  90  73  91 /   5  10   5  10
FMY  71  91  72  92 /   5  20  10  10
GIF  70  91  72  93 /   5  10  10  10
SRQ  69  90  71  90 /   5  10   5  10
BKV  65  92  66  92 /   5  10  10  10
SPG  75  90  76  90 /   5  10   5  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM...PRC
LONG TERM....JILLSON
Hazardous weather outlook, May 28, 4:18 AM EDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
418 AM EDT WED MAY 28 2008

FLZ039-042-043-048>052-055>057-060>062-065-281800-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
418 AM EDT WED MAY 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

17

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.